MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANCELLOUS BONE SCREW 16MM THREAD/75MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM CANCELLOUS BONE SCREW 16MM THREAD/75MM; SCREW, FIXATION, BONE
Model Number 216.075
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018, during sterile processing, it was found out that the two (2) hexagon screw recessed of the partially threaded had a metal shaving that was broke loose and one (1) hexagon screw had a metal shaving that was still stuck in the hexagon screw.There was no patient involvement.This report is for one (1) 6.5mm cancellous bone screw 16mm thread/75mm.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary complaint summary: it was reported on (b)(6) 2018, during sterile processing, it was found out that the two (2) hexagon screw recessed of the partially threaded with a metal shavings that was broke loose and one (1) hexagon screw had a metal shaving that was still stuck in the hexagon screw.There was no patient involvement.Flow: damage: visual (appearance not as expected): visual inspection: visual inspection performed at customer quality (cq) no issues were noted with the implant, there is no evidence that threads peeled/broken.On the screw head there is a piece of metal shaving embedded inside however the shaving does not appear to be part of any of the screws that were returned.There were metal shavings that came back; however they don't belong to any of the returned implants.The received condition does not agree with the complaint description and is unconfirmed.Investigation conclusion: while no definitive root cause could be determined as no issues with the implant itself were discovered.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.

Brand Name
6.5MM CANCELLOUS BONE SCREW 16MM THREAD/75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8034042
Report Number2939274-2018-54751
Device Sequence Number16510066
Product Code HWC
UDI-Device Identifier10886982155269
UDI-Public(01)10886982155269
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216.075
Device Catalogue Number216.075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/07/2018
12/10/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date11/19/2018
12/11/2018
Patient Sequence Number1